Wellbutrin XL help please?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2006
Total Posts : 7
   Posted 1/3/2007 5:52 PM (GMT -6)   
about 3 weeks ago i began weaning from Celexa to Wellbutrin XL. I was taking 40 mg of Celxa every other day for a week then down to 20 mg every other day for a week. I felt ok on gthe wellbutrin while I was still taking the Celexa...now that I am only on the Wellbutrin, I am extremely dizzy, crying a lot, very impatient, and just over all very tired feeling. Has anyone else had any issues with starting Wellbutrin that wore off over time? My Dr said to give it at least a month of strictly Wellbutrin before going back to the Celexa so I dont want to give up BUT if this is going to last I can't do it. I have a one year old and a husband in Iraq....I need all the sanity I can get. any advice or stories?
Thanks to all.

Regular Member

Date Joined Dec 2006
Total Posts : 119
   Posted 1/4/2007 2:23 PM (GMT -6)   

I take wellbutrin sr..........which is different. I have been on it for years. I do have those symptoms at times but the good far outweighs the bad for me. It will take awhile to reach theraputic levels.

Hope this helps.


 "I was always looking outside myself for strength and confidence, but it comes from within. It is there all the time."
– Anna Freud

Major Depression, Anxiety/Panic Disorder, ADHD, Binge Eating Disorder, PTSD, Degenerative Disc Disease (post Fusion),  Osteoarthritis, Fibromyalgia,  Restless Leg Syndrome, Migraine Syndrome, Interstitial Cystitis, IBS, GERD


New Member

Date Joined Dec 2006
Total Posts : 7
   Posted 1/4/2007 3:43 PM (GMT -6)   
I worry more about the anger than the other side effects...I am holding out fro another week or two though. Thanks for the reply.

Veteran Member

Date Joined Oct 2005
Total Posts : 4031
   Posted 1/4/2007 9:01 PM (GMT -6)   
Hi jbs, it is possible that your Celexa dosage was a bit stronger than your Wellbutrin dosage and your going through some withdrawls from not being on the Celexa despite the weening.  It is always so very difficult to switch medications...I hate doing it so much and will wait until I am at my worst for this very reason.  I would give it a few more days and see how you do...but instead of going back to the Celexa perhaps suggesting upping the Wellbutrin dosage.  It is a very effective form of treatment for depression once you reach the right balance.  Please keep us informed on how your doing and I will keep you in my thought for getting better quickly. :-)

Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease

New Member

Date Joined Dec 2006
Total Posts : 7
   Posted 1/4/2007 10:11 PM (GMT -6)   
Elisha switching meds is a miserable task and like you I just put it off until it is a must. I was happy with how I felt on the Celexa but I was gaining a lot of weight and also wanted to stop smoking thus the Wellbutrin. I am going to give it one more week and see how it goes. Thanks for the reply.

Veteran Member

Date Joined Feb 2003
Total Posts : 1876
   Posted 1/15/2007 12:27 AM (GMT -6)   
A few years ago, I took welbutrin and the one thing I remember about it, was I was having uncontrolable crying spells all the time. That and extreme jitters...I wonder if the crying spells were a side effect of this medication...I couldn't continue so went off and the crying stopped.

Veteran Member

Date Joined Dec 2005
Total Posts : 3036
   Posted 1/15/2007 7:29 AM (GMT -6)   
I also took wellbutrin,with a couple other meds,and I experienced dizzy spells at first.
I am not sure if my crying spells were due to wellbutrin as I was taking so many other meds.
Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

Regular Member

Date Joined Jan 2007
Total Posts : 24
   Posted 1/15/2007 3:30 PM (GMT -6)   


I tried all the other antidepressants and they made me very sick.  Welbetrin was one that I tolerated for three months before it as well did not work for me.


I was crying and very fatigued at first and after about a month it worked better.  It actually gave me energy and I felt I could keep going.

SO there was a ramp up time.  It did get my mind going so the doc gave me a low dose of geodon which helped with that.

May be your in a transition time, give it a little time but should you start experiencing lots of anxiety talk to your doctor.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 4:48 AM (GMT -6)
There are a total of 2,710,437 posts in 298,897 threads.
View Active Threads

Who's Online
This forum has 153443 registered members. Please welcome our newest member, mkjhgfredsw.
145 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, Celeste15, Mad Martha, Miss spice bomb, Maraki

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer